Nebraska, 2014Hail and Damaging Winds in Nebraska, July 9, 2014
July 9, 2014 · NWS LBF · 70 events in 9 counties and zones
Northwest flow continued to bring disturbances southeast on the 9th. Scattered thunderstorms produced numerous large hail events, the largest baseball size.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- $5,000
- Events
- 70
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest flow continued to bring disturbances southeast on the 9th. Scattered thunderstorms produced numerous large hail events, the largest baseball size. The combination of hail and winds stripped some crops in Custer County and produced storm wind damage. The tropical plume of moisture maintained a heavy rain threat as the storms moved southeast that produced secondary road washouts in Holt County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 9, 5:26 AM CST, 24 minutes earlier.
Area forecast discussion, Jul 9, 5:26 AM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
626 AM CDT WED JUL 9 2014
.SYNOPSIS...
ISSUED AT 359 AM CDT WED JUL 9 2014
A WEAK RIDGE OF SURFACE HIGH PRESSURE STILL EXTENDS FROM THE WESTERN
DAKOTAS THROUGH NEBRASKA AND KANSAS. SOME INCREASED CLOUDINESS
OCCURRING...MAINLY ACROSS THE CENTRAL SANDHILLS. TEMPERATURES AT 08Z
RANGE FROM 55 AT VTN TO 60 AT OGA AND IML.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM CDT WED JUL 9 2014
NORTHWEST FLOW ALOFT WILL DOMINATE THE NORTH CENTRAL U.S THROUGH
TONIGHT. H85 TEMPS WILL RANGE FROM 18C TO 26C...RESULTING IN HIGHS
FROM NEAR 82 NORTHEAST TO NEAR 90 SERN PNHDL AND FAR SOUTHWEST.
SKIES TO BECOME PARTLY TO MOSTLY CLOUDY TODAY. A SURFACE FRONTAL
BOUNDARY WILL REMAIN FIRMLY ACROSS ERN WY INTO ERN CO TODAY. A WARM
FRONT ALOFT WILL RESIDE INTO WRN NEBR TODAY AS A DISTURBANCE ALOFT
TRACKS ACROSS THE REGION. ELEVATED SHOWERS AND THUNDERSTORMS WILL
DEVELOP AND SPREAD SOUTHEAST THIS MORNING. DURING THE
AFTERNOON...INSTABILITY ACROSS WRN NEBR WILL INCREASE BUT REMAIN
FAIRLY MODEST WITH 0-3KM MUCAPES FROM NEAR 2500 J/KG IN SWRN TIER OF
COUNTIES TO AROUND 500 J/KG IN THE FAR NORTHEAST. STRONG 0-6KM SHEAR
WILL MORE THAN COMPENSATE FOR THE LACK OF INSTABILITY RANGING AS
HIGH AS 50-60 KTS. THIS MAY RESULT IN AT LEAST ISOLATED SEVERE
STORMS OVER MOST OF THE FA WITH LARGE HAIL AND DAMAGING WIND GUSTS
THE MAIN THREAT. POPS TO INCREASE TO 30 PERCENT THIS AFTN OVER MOST
OF FA.
FOR TONIGHT...STORMS ARE EXPECTED TO CONGEAL INTO A CLUSTER OF
STORMS THIS EVENING NEAR AND SOUTH OF INTERSTATE 80...THEN MOVE
SOUTH INTO KANSAS AFTER MIDNIGHT. STILL A RISK FOR A FEW SEVERE
STORMS UNTIL MID EVENING. CLOUDINESS TO DECREASE FROM WEST TO EAST
OVERNIGHT. LOWS FROM NEAR 60 TO THE LOWER 60S.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 359 AM CDT WED JUL 9 2014
CONCERNS THROUGH THIS PORTION OF THE FORECAST DEAL WITH TIMING
SYSTEMS MOVING ACROSS THE AREA WHICH WILL IMPACT PRECIPITATION
CHANCES AS WELL AS TEMPERATURES.
A STRONG UPPER LEVEL LOW OVER CANADA WILL BE THE PRIMARY PLAYER IN
THE FORECAST FROM LATER THIS WEEK THROUGH THE MIDDLE OF NEXT WEEK.
THE CURRENT UPPER LEVEL PATTERN SHOWS AN UPPER LEVEL LOW OVER
ONTARIO WITH ANOTHER MOVING ONSHORE INTO BRITISH COLUMBIA THIS
WEDNESDAY MORNING WITH A STRONG RIDGE IN PLACE OVER THE WESTERN
CONUS. WATER VAPOR WAS SHOWING ABUNDANT MOISTURE AND
THUNDERSTORMS ONGOING ACROSS ARIZONA AND NEW MEXICO INTO UTAH AND
COLORADO INDICATING THE ONGOING MONSOON OVER THE SOUTHWEST. AS THE
BRITISH COLUMBIA SYSTEM SHIFTS EAST OVER THE NEXT SEVERAL DAYS THE
UPPER LEVEL RIDGE WILL ALSO MOVE EAST. THE CENTRAL PLAINS WILL SEE
THIS LEAD TO FAIRLY FLAT WESTERLY FLOW. HOWEVER...WITH THE UPPER
RIDGE SHIFTING TO THE SOUTHERN PLAINS FOR THURSDAY AND FRIDAY THE
LOCAL AREA WILL BE ON THE NORTHERN PERIPHERY OF THE RIDGE WHICH WILL
BRING MONSOONAL MOISTURE INTO THE REGION. IN ADDITION...THE SURFACE
PATTERN SHOWS AN EXPANSIVE AREA OF HIGH PRESSURE OVER THE EASTERN
THIRD OF THE COUNTRY WHICH WILL OPEN THE GULF UP ALLOWING MOISTURE
TO GET PUSHED NORTH INTO THE CENTRAL PLAINS. BOTH TEMPERATURES AND
DEWPOINTS WILL BE ON A RISING TREND THROUGH THURSDAY AND FRIDAY
BECAUSE OF THESE REASONS. WITH THE HIGHER MOISTURE THAT IS
EXPECTED...JUST NEED SOME WEAK PERTURBATIONS IN THE UPPER LEVEL FLOW
ACROSS THE AREA TO HELP STORMS DEVELOP ON BOTH THURSDAY AND FRIDAY.
THERE IS SUBSTANTIAL DIFFERENCES BETWEEN THE MODELS ON WHEN THESE
WEAK SYSTEMS WILL MOVE THROUGH. THERE ARE CHANCES IN THE FORECAST
FOR MUCH OF THE DAY THURSDAY AND INTO FRIDAY ALTHOUGH IT IS UNLIKELY
THAT IT WILL BE RAINING OVER THESE LOCATIONS THE ENTIRE PERIOD. JUST
DON/T HAVE THE CONFIDENCE TO FURTHER PINPOINT WHEN THE HIGHER
CHANCES WILL BE AT THIS TIME.
THROUGH THE WEEKEND THE BRITISH COLUMBIA LOW WILL SETTLE OVER
MANITOBA AND ONTARIO BEFORE DIGGING INTO THE GREAT LAKES MONDAY AND
TUESDAY. THIS WILL ALLOW THE RIDGE TO RETREAT BACK WEST AND WILL PUT
THE LOCAL AREA INTO NORTHWEST FLOW THROUGH MUCH OF NEXT WEEK. THE
MODELS ARE SHOWING THE LOW LEVEL MOISTURE STAYING IN PLACE LOCALLY
UNTIL GETTING PUSHED OUT MONDAY NIGHT AND TUESDAY BY A STRONG COLD
FRONT. WITH THE MOISTURE STICKING AROUND...AND WITH NORTHWEST FLOW
BRINGING A MULTITUDE OF WEAK SYSTEMS ACROSS THE PLAINS THERE WILL BE
CHANCES FOR SHOWERS AND THUNDERSTORMS MOST DAYS. HOWEVER THERE IS
CONSIDERABLE UNCERTAINTY ON THE TIMING OF ANY SHORTWAVES AS THE
MODELS ARE OFF BY ABOUT 12 HOURS FROM EACH OTHER ON MANY DAYS. WITH
THE LEVEL OF DIFFICULTY IN TIMING ANY SYSTEMS THROUGH THE AREA AND
WITH LOW CONFIDENCE ON MAKING MAJOR CHANGES THROUGH THE AREA THE
FORECAST HAS REMAINED FAIRLY SIMILAR TO THE PREVIOUS. THE RAIN
CHANCES WILL DICTATE THE TEMPERATURES AS THERE ARE A FEW DAYS WHEN
THE MODELS ARE SHOWING RAIN AND HIGH CLOUD COVER ALL DAY WHICH WOULD
LIKELY LIMIT TEMPERATURES. BUT AGAIN WITH THE UNCERTAINTY DIDN/T
HAVE THE CONFIDENCE TO MAKE MANY CHANGES TO THE MAX/MIN TEMPERATURES
ALTHOUGH THEY WILL LIKELY NEED TO BE MODIFIED AS TIME GETS CLOSER.
WHAT IS MORE CERTAIN IS THAT THIS UPPER LOW WILL NOT ALLOW STRONG
RIDGING TO BUILD IN SO NO BIG WARM UP IS EXPECTED WITH THE AREA
BEING IN A SLOW COOLING PATTERN THROUGH THE NEXT WEEK. ONCE THE
UPPER LEVEL SYSTEM DIGS INTO THE GREAT LAKES REGION IT WILL PUSH THE
PREVIOUSLY MENTIONED COLD FRONT THROUGH THE FORECAST AREA WHICH WILL
BRING COOLER AND DRIER AIR INTO THE REGION. BY TUESDAY IF THE TREND
REMAINS SIMILAR...COULD BE LOOKING AT HIGHS IN THE 70S FOR MUCH OF
THE AREA.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 625 AM CDT WED JUL 9 2014
AN UPPER LEVEL DISTURBANCE WILL MOVE INTO WESTERN NEBRASKA TODAY.
SCATTERED SHOWERS AND TSTMS ARE EXPECTED FROM KIEN-KTIF-KBBW
THIS MORNING...WITH ISOLATED STRONG TO SEVERE STORMS DEVELOPING
THIS AFTERNOON INTO THIS EVENING. CONFIDENCE TOO LOW FOR A MENTION
IN KVTN. AT KLBF...INTRODUCED A TEMPO FOR 5SM TRSA FROM 23Z-02Z.
ALTHOUGH NOT MENTIONED...HAIL AND GUSTY WINDS ARE ALSO POSSIBLE
AT THE KLBF TERMINAL.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...ROBERG
SHORT TERM...ROBERG
LONG TERM...BROOKS
AVIATION...ROBERG
Hazardous weather outlook, Jul 9, 3:34 AM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 AM CDT WED JUL 9 2014
NEZ004>010-022>029-035>038-056>059-069>071-094-100945-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
434 AM CDT WED JUL 9 2014 /334 AM MDT WED JUL 9 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND EVENING.
THE THREAT AREA IS GENERALLY ALONG AND SOUTH OF HIGHWAY 275 AND
HIGHWAY 20 WHERE LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE
OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE
WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 275 AN HIGHWAY 20.
&&
GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
KAR
Hail, Lincoln
- When
- July 9, 5:50 AM CST
- Where
- Lincoln County, 6.24 mi S of North Platte
- Measured
- 2.5 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.060, -100.770
Hail to tennis ball size fell at the North Platte Experimental Farm.
Hail, Custer
- When
- July 9, 9:02 AM CST
- Where
- Custer County, 2.81 mi S of Gates
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.590, -99.640
Thunderstorm Wind, Custer
- When
- July 9, 9:02 AM CST
- Where
- Custer County, 2.81 mi S of Gates
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.590, -99.640
Winds estimated to 60 mph.
Hail, Custer
- When
- July 9, 9:30 AM CST
- Where
- Custer County, 4.15 mi NE of Anselmo
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.660, -99.810
Hail, Custer
- When
- July 9, 10:00 AM CST
- Where
- Custer County, 2.08 mi SE of Anselmo
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.600, -99.840
Hail, Cherry
- When
- July 9, 11:33 AM CST
- Where
- Cherry County, 11.78 mi E of Merritt Res
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.610, -100.700
Hail, Cherry
- When
- July 9, 12:00 PM CST
- Where
- Cherry County, 12.28 mi NNE of Brownlee
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.450, -100.550
Hail, Cherry
- When
- July 9, 12:04 PM CST
- Where
- Cherry County, 13.85 mi NW of Brownlee
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.430, -100.800
Hail, Cherry
- When
- July 9, 12:20 PM CST
- Where
- Cherry County, 10.09 mi NE of Brownlee
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.390, -100.490
Hail, Cherry
- When
- July 9, 12:30 PM CST
- Where
- Cherry County, 10.85 mi ENE of Brownlee
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.350, -100.430
Hail, Cherry
- When
- July 9, 12:44 PM CST
- Where
- Cherry County, 10.42 mi WNW of Elsmere
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.140, -100.360
Hail, Cherry
- When
- July 9, 12:44 PM CST
- Where
- Cherry County, 0.86 mi NW of Wood Lake
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 42.640, -100.240
Hail, Cherry
- When
- July 9, 1:30 PM CST
- Where
- Cherry County, 0.86 mi NW of Wood Lake
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 42.640, -100.240
Hail, Blaine
- When
- July 9, 1:50 PM CST
- Where
- Blaine County, 7.21 mi SSW of Brewster
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.830, -99.910
Hail, Brown
- When
- July 9, 2:10 PM CST
- Where
- Brown County, 11.33 mi SSW of Ainsworth
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.400, -99.940
Hail covered the ground with heavy rainfall reported also.
Hail, Brown
- When
- July 9, 2:58 PM CST
- Where
- Brown County, 7.62 mi N of Ainsworth
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.660, -99.860
Hail, Brown
- When
- July 9, 3:20 PM CST
- Where
- Brown County, 5.81 mi NE of Ainsworth
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 42.610, -99.770
Hail, Loup
- When
- July 9, 3:40 PM CST
- Where
- Loup County, 5.15 mi E of Taylor
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.770, -99.280
Hail, Rock
- When
- July 9, 4:05 PM CST
- Where
- Rock County, 9.49 mi SSE of Bassett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.450, -99.460
Hail, Rock
- When
- July 9, 4:12 PM CST
- Where
- Rock County, 4.98 mi SW of Rose
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.150, -99.540
Hail, Rock
- When
- July 9, 4:27 PM CST
- Where
- Rock County, 8.64 mi NE of Rose
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 42.270, -99.330
Hail, Garfield
- When
- July 9, 4:55 PM CST
- Where
- Garfield County, 13.13 mi N of Burwell
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.970, -99.130
Thunderstorm Wind, Garfield
- When
- July 9, 4:55 PM CST
- Where
- Garfield County, 13.13 mi N of Burwell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.970, -99.130
Tree limbs of four to five inches in diameter downed.
Hail, Garfield
- When
- July 9, 5:15 PM CST
- Where
- Garfield County, 13.13 mi N of Burwell
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.970, -99.130
Hail, Lincoln
- When
- July 9, 5:23 PM CST
- Where
- Lincoln County, 1.48 mi SSE of North Platte
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.130, -100.770
Hail, Lincoln
- When
- July 9, 5:25 PM CST
- Where
- Lincoln County, 1.48 mi SSE of North Platte
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.130, -100.770
Hail, Lincoln
- When
- July 9, 5:28 PM CST
- Where
- Lincoln County, 2.14 mi NNE of North Platte
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.180, -100.770
Hail, Rock
- When
- July 9, 5:29 PM CST
- Where
- Rock County, 13.26 mi SSE of Bassett
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.400, -99.430
Hail, Garfield
- When
- July 9, 5:29 PM CST
- Where
- Garfield County, 9.62 mi NE of Burwell
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.880, -99.000
Hail, Lincoln
- When
- July 9, 5:29 PM CST
- Where
- Lincoln County, 3.49 mi S of North Platte
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.100, -100.770
Hail, Lincoln
- When
- July 9, 5:33 PM CST
- Where
- Lincoln County, 2.07 mi S of North Platte
- Measured
- 1.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.120, -100.780
Hail, Lincoln
- When
- July 9, 5:34 PM CST
- Where
- Lincoln County, 4.88 mi WSW of North Platte
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.130, -100.870
Hail, Lincoln
- When
- July 9, 5:34 PM CST
- Where
- Lincoln County, 3.49 mi S of North Platte
- Measured
- 2.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.100, -100.770
Hail, Lincoln
- When
- July 9, 5:34 PM CST
- Where
- Lincoln County, 1.48 mi SSW of North Platte
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.130, -100.790
Hail, Lincoln
- When
- July 9, 5:34 PM CST
- Where
- Lincoln County, 1.48 mi SSE of North Platte
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.130, -100.770
Hail, Lincoln
- When
- July 9, 5:35 PM CST
- Where
- Lincoln County, 1.48 mi SSW of North Platte
- Measured
- 2 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.130, -100.790
Hail, Lincoln
- When
- July 9, 5:36 PM CST
- Where
- Lincoln County, 2.07 mi S of North Platte
- Measured
- 2.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.120, -100.780
Hail, Lincoln
- When
- July 9, 5:36 PM CST
- Where
- Lincoln County, 2.14 mi NNE of North Platte
- Measured
- 2.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.180, -100.770
Hail, Lincoln
- When
- July 9, 5:39 PM CST
- Where
- Lincoln County, 4.18 mi S of North Platte
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.090, -100.770
Hail, Lincoln
- When
- July 9, 5:47 PM CST
- Where
- Lincoln County, 4.86 mi S of North Platte
- Measured
- 2 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.080, -100.770
Hail, Lincoln
- When
- July 9, 5:50 PM CST
- Where
- Lincoln County, 6.24 mi S of North Platte
- Measured
- 2.5 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.060, -100.770
Hail, Lincoln
- When
- July 9, 5:52 PM CST
- Where
- Lincoln County, 8.31 mi S of North Platte
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.030, -100.770
Hail, Lincoln
- When
- July 9, 5:53 PM CST
- Where
- Lincoln County, 4.86 mi S of North Platte
- Measured
- 2.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.080, -100.770
Hail, Lincoln
- When
- July 9, 5:55 PM CST
- Where
- Lincoln County, 10.75 mi SSW of (Lbf)bird Fld North
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 40.990, -100.770
Hail, Lincoln
- When
- July 9, 5:57 PM CST
- Where
- Lincoln County, 6.93 mi S of North Platte
- Measured
- 2.75 in hail
- Property damage
- $10,000
- Crop damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.050, -100.770
Large hail produced severe damage to lights, tables and trees.
Hail, Lincoln
- When
- July 9, 6:00 PM CST
- Where
- Lincoln County, 8.31 mi S of North Platte
- Measured
- 2 in hail
- Reported by
- NWS Employee
- Coordinates
- 41.030, -100.770
Hail, Loup
- When
- July 9, 6:08 PM CST
- Where
- Loup County, 16.94 mi NNE of Almeria
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.040, -99.350
Thunderstorm Wind, Loup
- When
- July 9, 6:30 PM CST
- Where
- Loup County, 4.99 mi NE of Taylor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.820, -99.310
Hail, Lincoln
- When
- July 9, 6:45 PM CST
- Where
- Lincoln County, 0.69 mi S of Brady
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.020, -100.370
Hail, Lincoln
- When
- July 9, 6:50 PM CST
- Where
- Lincoln County, Wellfleet
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.750, -100.730
Hail, Lincoln
- When
- July 9, 7:00 PM CST
- Where
- Lincoln County, Wellfleet
- Measured
- 2.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.750, -100.730
Thunderstorm Wind, Custer
- When
- July 9, 7:03 PM CST
- Where
- Custer County, 1.48 mi SSE of Comstock
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.530, -99.240
Winds estimated to 60 mph with hail up to quarter size.
Hail, Custer
- When
- July 9, 7:15 PM CST
- Where
- Custer County, 13.19 mi ESE of Oconto
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.070, -99.550
Hail, Loup
- When
- July 9, 7:48 PM CST
- Where
- Loup County, 7.19 mi NNW of Almeria
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.920, -99.590
Hail, Custer
- When
- July 9, 7:50 PM CST to 8:05 PM CST
- Where
- Custer County, 10.99 mi WSW of Callaway
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.230, -100.120
Hail, Lincoln
- When
- July 9, 7:55 PM CST
- Where
- Lincoln County, 1.48 mi SSE of North Platte
- Measured
- 2.75 in hail
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 41.130, -100.770
Numerous reports of vehicles damaged from large hail in and around the city of North Platte.
Hail, Frontier
- When
- July 9, 7:55 PM CST to 8:00 PM CST
- Where
- Frontier County, 6.33 mi W of Maywood
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.660, -100.740
Hail, Custer
- When
- July 9, 8:15 PM CST
- Where
- Custer County, 8.27 mi NE of Gates
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.700, -99.500
Thunderstorm Wind, Custer
- When
- July 9, 8:30 PM CST
- Where
- Custer County, 7.2 mi NNW of Weissert
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.560, -99.520
Winds estimated to 52 knots.
Thunderstorm Wind, Custer
- When
- July 9, 8:31 PM CST
- Where
- Custer County, 0.86 mi NE of Broken Bow
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.410, -99.640
Wind gusts to 70 mph estimated on the north side of Broken Bow.
Hail, Custer
- When
- July 9, 9:02 PM CST
- Where
- Custer County, 2.81 mi S of Gates
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.590, -99.640
Thunderstorm Wind, Custer
- When
- July 9, 9:02 PM CST
- Where
- Custer County, 2.81 mi S of Gates
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.590, -99.640
Winds estimated to 60 mph.
Hail, Custer
- When
- July 9, 9:30 PM CST
- Where
- Custer County, 4.15 mi NE of Anselmo
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.660, -99.810
Thunderstorm Wind, Custer
- When
- July 9, 9:30 PM CST
- Where
- Custer County, 3.78 mi SW of Milburn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.680, -99.780
Strong winds accompanied by pea size hail and heavy rainfall.
Hail, Custer
- When
- July 9, 10:00 PM CST
- Where
- Custer County, 2.08 mi SE of Anselmo
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 41.600, -99.840
Hail, Custer
- When
- July 9, 10:55 PM CST
- Where
- Custer County, 8.91 mi NNE of Arnold
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.540, -100.110
Hail, Custer
- When
- July 9, 10:58 PM CST
- Where
- Custer County, 8.69 mi SSW of Callaway
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 41.180, -99.980
Hail, Custer
- When
- July 9, 11:08 PM CST
- Where
- Custer County, 1.25 mi ESE of Oconto
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.140, -99.760
Hail, Custer
- When
- July 9, 11:20 PM CST
- Where
- Custer County, 1.25 mi ESE of Oconto
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.140, -99.760
Hail, Custer
- When
- July 9, 11:30 PM CST
- Where
- Custer County, 4.65 mi SE of Arnold
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.380, -100.140
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, July 9 to 10, 20141 injured · $202 million · 1.75 in hail · 29 events
- Heat in Nevada, July 9, 20141 death · 1 event
- Lightning Strikes in Oklahoma, July 9, 2014$3.0 million · 2 events
- Hail and Damaging Winds in New York, July 9, 2014$100,000 · 1 in hail · 32 events
- Lightning Strikes in Florida, July 9, 2014$120,000 · 2 events
- Damaging Winds in Massachusetts, July 9, 2014$75,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Virginia, July 9, 2014$72,000 · 60 kt wind · 9 events
- Flash Flood in Arizona, July 9, 2014$100,000 · 1 event
- Damaging Winds in Florida, July 9, 2014$53,000 · 55 kt wind · 4 events
- Damaging Winds in Georgia, July 9, 2014$38,000 · 55 kt wind · 7 events
- Damaging Winds in South Carolina, July 9, 2014$26,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in Maryland, July 9, 2014$8,000 · 1 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526350, 526351, 530305, 526352, 526353, 530245, 530246, 530247, 530248, 530249, 530250, 530251, 530252, 530253, 530254, 530255, 530256, 530257, 530258, 530259, 530260, 530261, 530293, 530263, 530264, 530265, 530269, 530267, 530268, 530270, 530271, 530272, 530273, 530274, 530277, 530283, 530275, 530276, 530279, 530280, and more.